Get Help Now


I've been taking Fosamax to prevent osteoporosis. I have heard that Fosamax has dangerous side effects, including femur fractures. Should I stop taking Fosamax?

We aren’t doctors. Keep in mind that the following material is informational in nature and should not be interpreted as medical advice. Discuss your concerns with your doctor before discontinuing any treatment plan. Your doctor will be able to advise you about the best treatment options for you.

Fosamax and similar drugs have been associated with an increased risk of femur fractures, especially in women who have taken these drugs for three years or longer. The FDA is advising women who are taking Fosamax and other bisphosphonates to discuss the risks of such treatment with their health care providers. Your doctor will be able to provide information about the effects of Fosamax and alternative treatment options.

Fosamax femur fractures are most common in women who have been taking the drug for five years or longer. If you have been taking Fosamax for three years or longer, talk to your doctor about how long you should take the drug and warning signs of femur fracture.

One warning sign is thigh pain. Most women who experience a Fosamax femur fracture report thigh pain in the months leading up to the injury. If you are taking Fosamax, Boniva, or another osteoporosis drug and are experiencing thigh pain, contact your doctor immediately.

If you have already experienced a femur fracture and are still taking Fosamax, ask your doctor about alternative treatments. Your risk of future fractures increases with continued bisphosphonate treatment. You may also want to consult a Wisconsin Fosamax injury lawyer.

Women who suffer sudden femur fractures after taking bisphosphonate drugs may be eligible to take part in a Fosamax class action lawsuit against Merck, the manufacturer of Fosamax. For more information contact the Milwaukee drug injury lawyers at Hupy and Abraham at 800-800-5678.

Jason F. Abraham
Managing Partner, Hupy and Abraham